Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Lake Charles, LA

February 1, 20114 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 1, 2011, 10:40 AM CST for 4 parishes in Louisiana. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 1, 2011, 10:40 AM CST (16:40 UTC)
Expired
Feb 1, 2011, 11:30 AM CST
In force
50 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Acadia Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA

What was reported inside it

TimeReportWhereRemark
Feb 1, 10:40 AM CSTTSTM WND DMGMarksville, LATREES AND POWER LINES REPORTED DOWN IN HESSMER...MARKSVILLE AND COTTONPORT
Feb 1, 10:42 AM CSTTSTM WND DMGVille Platte, LATREES AND POWER LINES DOWN THROUGHOUT THE PARISH...ESPECIALLY IN THE VILLE PLATTE AND MAMOU AREAS.
Feb 1, 10:55 AM CSTTSTM WND DMGChataignier, LAPOWER LINES BLOWN DOWN
Feb 1, 11:25 AM CSTTSTM WND DMG6 Wnw Arnaudville, LANWS STORM SURVEY FOUND A 5 MILE LONG BY 1/2 MILE WIDE DOWNBURST STRUCK FROM 2 MILES SW TO 3 MILES E OF LEONVILLE. MINOR DAMAGE TO ROOFS AND SKIRTING OF MOBILE HOMES OCCURRED ALONG BAYOU TECHE SUBDV RD AND A BARN ROOF WAS BLOWN OFF. A ROOF WAS COMPLETELY BLOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 8:40 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 381 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
672 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
381 m²/s²
0-3 km storm-relative helicity
478 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WUUS54 KLCH 011640
SVRLCH
LAC001-009-039-097-011730-
/O.NEW.KLCH.SV.W.0007.110201T1640Z-110201T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1040 AM CST TUE FEB 1 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AVOYELLES PARISH IN CENTRAL LOUISIANA...
   THIS INCLUDES...SIMMESPORT...MARKSVILLE...BORDELONVILLE...
  EASTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
   THIS INCLUDES...VILLE PLATTE...MAMOU...
  ST. LANDRY PARISH IN CENTRAL LOUISIANA...
   THIS INCLUDES...EUNICE...PALMETTO...OPELOUSAS...MELVILLE...
  NORTHERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES...RICHARD...MOWATA...

* UNTIL 1130 AM CST

* AT 1039 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH...FROM 13 MILES NORTH OF MARKSVILLE TO
  EUNICE...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITEVILLE...SAVOY...RICHARD AND MANSURA BY 1045 AM CST...
  LAKE OPHELIA NATIONAL WILDLIFE REFUGE...SWORDS...MORROW AND GRAND
  PRAIRIE BY 1050 AM CST...
  PRAIRIE RONDE AND GOUDEAU BY 1055 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3132 9199 3124 9198 3126 9194 3131 9193
      3131 9189 3122 9172 3122 9169 3119 9167
      3115 9170 3106 9170 3098 9180 3086 9181
      3071 9173 3053 9173 3044 9178 3040 9254
      3097 9225 3098 9220 3105 9222 3133 9207
TIME...MOT...LOC 1639Z 267DEG 35KT 3130 9198 3049 9238

$$

05
2 follow-up statements
433 
WWUS54 KLCH 011702
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1102 AM CST TUE FEB 1 2011

LAC001-009-039-097-011730-
/O.CON.KLCH.SV.W.0007.000000T0000Z-110201T1730Z/
AVOYELLES LA-EVANGELINE LA-ST. LANDRY LA-ACADIA LA-
1102 AM CST TUE FEB 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR NORTHEASTERN ACADIA...ST. LANDRY...SOUTHEASTERN EVANGELINE AND
AVOYELLES PARISHES...

AT 1059 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES EAST OF LAKE OPHELIA NATIONAL WILDLIFE REFUGE TO 
LAWTELL...MOVING EAST AT 40 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  PALMETTO BY 1110 AM CST...
  PORT BARRE BY 1115 AM CST...
  BAYOU CURRENT AND LEONVILLE BY 1120 AM CST...
  MELVILLE BY 1125 AM CST...
  KROTZ SPRINGS BY 1130 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY 
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3125 9179 3122 9169 3119 9167 3115 9170
      3106 9170 3098 9180 3086 9181 3071 9173
      3056 9175 3053 9173 3044 9178 3041 9247
      3124 9198 3127 9194 3131 9193 3131 9189
TIME...MOT...LOC 1702Z 267DEG 35KT 3124 9171 3044 9218

$$

05
406 
WWUS54 KLCH 011723
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1123 AM CST TUE FEB 1 2011

LAC001-039-011733-
/O.CAN.KLCH.SV.W.0007.000000T0000Z-110201T1730Z/
EVANGELINE LA-ACADIA LA-
1123 AM CST TUE FEB 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ACADIA AND
SOUTHEASTERN EVANGELINE PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3122 9169 3119 9167 3115 9170 3106 9170
      3098 9180 3093 9181 3082 9180 3071 9173
      3056 9175 3053 9173 3044 9178 3042 9216
      3045 9216 3045 9223 3051 9223 3125 9179
TIME...MOT...LOC 1723Z 267DEG 33KT 3125 9150 3045 9198

$$

LAC009-097-011730-
/O.CON.KLCH.SV.W.0007.000000T0000Z-110201T1730Z/
AVOYELLES LA-ST. LANDRY LA-
1123 AM CST TUE FEB 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR ST. LANDRY AND SOUTHEASTERN AVOYELLES PARISHES...

AT 1118 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 18 MILES NORTHEAST OF BIG BEND TO LEONVILLE...MOVING EAST AT 40 
MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  MELVILLE AND KROTZ SPRINGS BY 1130 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3122 9169 3119 9167 3115 9170 3106 9170
      3098 9180 3093 9181 3082 9180 3071 9173
      3056 9175 3053 9173 3044 9178 3042 9216
      3045 9216 3045 9223 3051 9223 3125 9179
TIME...MOT...LOC 1723Z 267DEG 33KT 3125 9150 3045 9198

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 8:19 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 1, 8:19 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
819 AM CST TUE FEB 1 2011

.DISCUSSION...UPDATED THE GRIDS TO RAISE POPS AND SHOW FALLING
TEMPERATURES IN THE WAKE OF THE FRONT. ALSO WENT AHEAD AND ISSUED
A WIND CHILL ADVISORY TONIGHT ACROSS THE NORTHWEST HALF OF THE
FORECAST AREA WHERE WIND CHILLS ARE FORECAST TO DROP BELOW 13
DEGREES.

BRAZZELL

&&

.PREV DISCUSSION... /ISSUED 545 AM CST TUE FEB 1 2011/

DISCUSSION...
CONCERNING THE 01/12Z TAF ISSUANCE.

AVIATION...
A VERY STRONG ARCTIC COLD FRONT IS MOVING RAPIDLY INTO EAST TEXAS
AT OVER 40 KNOTS. EXPECT THIS FRONT TO REACH THE KBPT AREA AROUND
01/15Z...KLCH/KAEX AROUND 01/17Z...AND KLFT/KARA AROUND 01/19Z.

AHEAD OF THE FRONT...EXPECT IFR CEILINGS WITH SCATTERED SHOWERS
AND THUNDERSTORMS. SOUTHEAST WIND GUSTS WILL BE NEAR 20 KNOTS.

A BAND OF STORMS SHOULD LINE UP RIGHT ALONG THE FRONT. BRIEF HEAVY
RAIN WILL REDUCE VISIBILITIES TO IFR LEVELS...AND WIND GUSTS
BETWEEN 35 AND 40 KNOTS CAN BE EXPECTED WITH THESE STORMS.

BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST WITH
SUSTAINED SPEEDS AROUND 20 KNOTS AND GUSTS TO OVER 25 KNOTS. SOME
SCATTERED SHOWERS AND IFR/MVFR CEILINGS WILL ALSO CONTINUE BEHIND
THE FRONT FOR A FEW HOURS. VFR CONDITIONS ARE EXPECTED BY THIS
EVENING AS THE MUCH DRIER AIR MASS TAKES HOLD.

RUA

PREV DISCUSSION... /ISSUED 503 AM CST TUE FEB 1 2011/

SYNOPSIS...LOW PRESSURE MOVING INTO NORTHEAST TEXAS AND
INTENSIFYING AS IT MOVES INTO ARKANSAS WILL ACCELERATE A STRONG
COLD FRONT WHICH WILL MOVE THROUGH SOUTHEAST TEXAS THIS MORNING,
CENTRAL AND SOUTHWEST LOUISIANA AROUND NOON, AND SHOULD BE THROUGH
ACADIANA BY LATE AFTERNOON. ARCTIC AIR IN THE WAKE OF THIS FRONT
WILL BRING A HARD FREEZE TO MOST OF THE AREA TONIGHT AND FOR THE
NEXT NIGHT AS WELL.

SHORT TERM...TEMPERATURES WILL BE MAXING OUT EARLY THIS MORNING
WITH A RAPID FALL INTO THE 40S FOR ALL EXCEPT ACADIANA THIS AFTERNOON.
DID NOT GO NEARLY AS COLD AS GUIDANCE FOR LOW TEMPS TONIGHT DUE TO
STRONG AND GUSTY WINDS. STRONG COLD AIR ADVECTION WILL PERSIST
OVER THE NEXT 36 HOURS AND SHOULD HELP KEEP TEMPS BELOW GUIDANCE
VALUES LATE TUESDAY THROUGH EARLY THURSDAY WITH ADDITIONAL HARD FREEZES.

LONG TERM...BACKED OFF ON THE SNOW COVERAGE FOR FRIDAY MIXING IN
WARMER EUROPEAN TEMPERATURES WITH THE COLDER GFS. WILL JUST CLIP A
PORTION OF INTERIOR SOUTHEAST TEXAS. THAT SAID, POPS INCREASED TO
CHANCE.

MARINE...CHOSE NOT TO GO WITH A GALE WARNING AND EXTENDED THE
SMALL CRAFT ADVISORY INTO EARLY THURSDAY IN THE PERSISTENTLY
STRONG NORTHERLY FLOW. ADDITIONAL WAVES DEVELOPING ALONG THE FRONT
BEYOND THE COASTAL WATERS WILL ASSIST IN KEEPING THE GRADIENT TIGHT.
AS THE FRONT MOVES INTO OUR WESTERN WATERS, BRIEF GUSTS TO GALE
FORCE ARE POSSIBLE AND WILL BE BEST HANDLED BY AN SMW IF
NECESSARY.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  64  25  38  26  42 / 100  10  10  10  30
KBPT  65  24  38  23  38 / 100  10  10  10  30
KAEX  64  24  36  24  38 / 100  10  10  10  20
KLFT  66  29  41  28  41 / 100  10  10  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM 8 PM THIS EVENING TO 2 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...JEFFERSON DAVIS...
     RAPIDES...ST. LANDRY...VERNON.

     WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ALLEN...BEAUREGARD...RAPIDES...
     VERNON.

     FREEZE WARNING UNTIL 10 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: ACADIA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST.
     MARY...UPPER ST. MARTIN...VERMILION.

TX...HARD FREEZE WARNING FROM 8 PM THIS EVENING TO 2 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...
     NEWTON...ORANGE...TYLER.

     WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...
     ORANGE...TYLER.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
     THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
     VERMILION BAY.

&&
Hazardous weather outlook, Feb 1, 5:29 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 AM CST TUE FEB 1 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-021030-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
529 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS THE AREA IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TODAY. THIS IS MAINLY DUE TO A FAST MOVING
COLD FRONT WHICH WILL BE SWEEPING THROUGH THIS MORNING AND EARLY
THIS AFTERNOON FROM THE NORTHWEST. DAMAGING STRAIGHT LINE WINDS
ARE THE MAIN THREAT. A WIND ADVISORY IS ALSO IN EFFECT AS WELL AS
A SMALL CRAFT ADVISORY AND A LOW WATER ADVISORY FOR THE INLAND WATERWAYS.
A HARD FREEZE WARNING HAS BEEN ISSUED FOR ALL EXCEPT ACADIANA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES ABOUT 15 DEGREES BELOW NORMAL WILL CONTINUE THROUGH
FRIDAY AS ARCTIC AIR PLUNGES SOUTHWARD. ADDITIONAL HARD FREEZES
ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. THERE IS A
CHANCE OF WINTRY PRECIPITATION OVER PORTIONS OF THE INTERIOR OF
SOUTHEAST TEXAS LATE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-021030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
529 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A DENSE FOG ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS UNTIL
NOON WHEN THE COLD FRONT MOVES THROUGH. WINDS COULD BRIEFLY REACH
GALE FORCE NEAR THE FRONT. A SMALL CRAFT ADVISORY IS IN EFFECT
THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT DUE TO STRONG AND
PERSISTENT NORTHERLY WINDS INTO EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...
WE MAY BE CONTACTING RIG SPOTTERS FOR VERIFICATION ON SPECIAL
MARINE WARNINGS THIS MORNING.

SWEENEY

In the hours before

Local storm report, Feb 1, 9:28 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     MARINE TSTM WIND 1 S SEA RIM STATE PARK  29.67N 94.05W
02/01/2011  E39 MPH          GMZ450             TX   C-MAN STATION

0859 AM     MARINE TSTM WIND 1 S SEA RIM STATE PARK  29.67N 94.05W
02/01/2011  M40 MPH          GMZ450             TX   C-MAN STATION

&&

BRAZZELL
Local storm report, Feb 1, 9:35 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
935 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     MARINE TSTM WIND 1 E SABINE PASS         29.73N 93.87W
02/01/2011  E40 MPH          GMZ430             LA   C-MAN STATION

&&

BRAZZELL
Special weather statement, Feb 1, 9:43 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
943 AM CST TUE FEB 1 2011

LAZ027>033-041>045-051-052-011715-
RAPIDES LA-VERNON LA-AVOYELLES LA-EVANGELINE LA-ALLEN LA-
BEAUREGARD LA-ST. LANDRY LA-UPPER ST. MARTIN LA-CAMERON LA-
LAFAYETTE LA-VERMILION LA-ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA-
943 AM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON...AVOYELLES...
EVANGELINE...ALLEN...BEAUREGARD...ST. LANDRY...CAMERON...LAFAYETTE...
VERMILION...ACADIA...JEFFERSON DAVIS...CALCASIEU AND ST. MARTIN
PARISHES UNTIL 1115 AM CST...

AT 940 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF ALEXANDRIA
INTERNATIONAL AIRPORT TO 6 MILES WEST OF CAMERON...MOVING EAST AT 40
MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ALEXANDRIA BY 950 AM...
  JENNINGS BY 1015 AM...
  MARKSVILLE BY 1045 AM...
  LAFAYETTE BY 1115 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM TUESDAY AFTERNOON FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3133 9208 3132 9199 3124 9198 3131 9189
      3120 9167 3106 9170 3098 9180 3086 9181
      3071 9173 3061 9174 2954 9228 2959 9265
      2978 9317 2978 9349 3140 9266 3149 9220

05
Local storm report, Feb 1, 9:44 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
944 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND GST     ORANGE                  30.10N 93.76W
02/01/2011  M56 MPH          ORANGE             TX   MESONET

&&

BRAZZELL
Local storm report, Feb 1, 9:46 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
946 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     MARINE TSTM WIND 20 S JOHNSON BAYOU      29.48N 93.64W
02/01/2011  M59 MPH          GMZ450             LA   AWOS

&&

BRAZZELL
Local storm report, Feb 1, 9:54 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
954 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     STARKS                  30.32N 93.66W
02/01/2011                   CALCASIEU          LA   LAW ENFORCEMENT

            TREES REPORTED DOWN ALONG HWY 12 NEAR STARKS AND HWY 109
            NEAR STARKS

&&

JNUNN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 11:46 PM CSTDense Fog AdvisoryLCH6 hr
Jan 31, 11:50 PM CSTMarine Dense Fog AdvisoryLCH6 hr
Feb 1, 2:49 AM CSTFreeze WarningLCHLafayette, Saint Martin11 hr
Feb 1, 2:49 AM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more31 hr
Feb 1, 3:55 AM CSTSmall Craft AdvisoryLCH3 days
Feb 1, 7:48 AM CSTSpecial Marine WarningLCH87 min
Feb 1, 8:15 AM CSTWind Chill AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more26 hr
Feb 1, 8:28 AM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Rapides and 1 more77 min
Feb 1, 9:08 AM CSTTornado WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis37 min
Feb 1, 9:09 AM CSTSpecial Marine WarningLCH96 min
Feb 1, 9:43 AM CSTSpecial Weather StatementLCHAcadia, Allen, Avoyelles, Cameron, Evangeline, Jefferson Davis and 4 more92 min
Feb 1, 10:14 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides31 min
Feb 1, 10:44 AM CSTSpecial Marine WarningLCH91 min
Feb 1, 11:13 AM CSTSpecial Weather StatementLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion2 hr
Feb 1, 11:32 AM CSTSevere Thunderstorm WarningLCHSaint Landry, Saint Martin28 min
Feb 1, 12:08 PM CSTSpecial Marine WarningLCH2 hr
Feb 1, 1:52 PM CSTFreeze WarningLCHSaint Martin8 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.